Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 1, NWS Detroit, MI

March 12, 2012Bay County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Mar 12, 2012, 7:07 PM EDT for Bay County, Michigan. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2012, 7:07 PM EDT (23:07 UTC)
Expired
Mar 12, 2012, 7:45 PM EDT
In force
38 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Bay County, MI

The radar

The NCL Michigan radar (KAPX), 126 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 7:20 PM EDTTSTM WND DMG3 Sse Mount Forest, MIMULTIPLE TREES DOWN AND A BOAT DESTROYED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 4:22 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1981 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

259 
WUUS53 KDTX 122307
SVRDTX
MIC017-122345-
/O.NEW.KDTX.SV.W.0001.120312T2307Z-120312T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
707 PM EDT MON MAR 12 2012

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BAY COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 745 PM EDT

* AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR EDENVILLE...OR 7 MILES
  NORTH OF SANFORD...AND MOVING NORTHEAST AT 60 MPH. PENNY SIZE HAIL
  MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNT FOREST AND CRUMP AROUND 715 PM EDT.
  PINCONNING AROUND 720 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  PINCONNING...         BENTLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4400 8405 4399 8404 4392 8403 4392 8391
      4391 8390 4388 8392 4385 8390 4385 8391
      4378 8392 4372 8416 4400 8417
TIME...MOT...LOC 2308Z 246DEG 54KT 4380 8425
WIND...HAIL 60MPH 0.75IN

$$

MANN
2 follow-up statements
931 
WWUS53 KDTX 122321
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
721 PM EDT MON MAR 12 2012

MIC017-122345-
/O.CON.KDTX.SV.W.0001.000000T0000Z-120312T2345Z/
BAY MI-
721 PM EDT MON MAR 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BAY COUNTY UNTIL 745 PM EDT...

AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
WEST OF PINCONNING...MOVING EAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY AREAS WEST AND NORTH OF 
PINCONNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4400 8405 4399 8404 4392 8403 4392 8391
      4391 8390 4388 8392 4385 8390 4385 8391
      4378 8392 4375 8416 4400 8417
TIME...MOT...LOC 2321Z 248DEG 50KT 4385 8403
WIND...HAIL 60MPH 1.00IN

$$

MANN
084 
WWUS53 KDTX 122342
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
742 PM EDT MON MAR 12 2012

MIC017-122352-
/O.EXP.KDTX.SV.W.0001.000000T0000Z-120312T2345Z/
BAY MI-
742 PM EDT MON MAR 12 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BAY COUNTY WILL
EXPIRE AT 745 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 11 PM EDT.

LAT...LON 4400 8405 4399 8404 4392 8403 4392 8391
      4391 8390 4388 8392 4385 8390 4385 8391
      4378 8392 4375 8416 4400 8417
TIME...MOT...LOC 2342Z 248DEG 50KT 4396 8365

$$

MANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:51 PM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Mar 12, 3:51 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
351 PM EDT MON MAR 12 2012

.SHORT TERM...THIS EVENING AND TONIGHT

STRONG UPPER LOW NOW LOCATED OVER NORTHERN WISCONSIN WILL CONTINUE
TO TRACK TO THE NE ACROSS LAKE SUPERIOR TONIGHT. THE SURFACE
REFLECTION IS RATHER WEAK AS IT REMAINS AN OPEN TROUGH TIED TO A
CLOSED CIRCULATION FURTHER NW OVER MANITOBA. MID LEVEL DRY SLOT IS
WORKING ITS WAY ACROSS SOUTHERN MI PUSHING THE DEEPER MOISTURE FROM
THIS MORNING OFF TO THE EAST. BREAKS IN THE CLOUD COVER HAS ALLOWED
SOME DIURNAL HEATING OVER FAR SW LOWER MI. TEMPS ARE PUSHING THE
UPPER 60S IN THOSE LOCATIONS. IN ADDITION...S/SW WINDS GUSTING UP TO
25 KNOTS HAS BROUGHT IN ABUNDANT SFC MOISTURE WITH DEWPOINTS IN THE
MID 50S ACROSS ALL OF SOUTHERN MI. THE EXCEPTION IS OVER THE EXTREME
EASTERN PORTIONS OF THE CWA WHERE A SE COMPONENT IS STILL HANGING
ON. THIS HELD THE SUB 1000FT CLOUDS FIRMLY UNTIL ABOUT THE LAST WHEN
THEY STARTED TO SCATTER OUT. THUNDERSTORM COMPLEX FROM EARLIER WEST
OF CHICAGO HAS TRACKED NORTH INTO WESTERN MI NORTH OF MUSKEGON. WITH
WIND SHEAR NEARLY UNIDIRECTIONAL FROM THE SW...COMPLEX IS STRUGGLING
TO MAKE ANY EASTWARD PROGRESS.

FOR TONIGHT...THREAT FOR SEVERE WEATHER LATE THIS EVENING REMAINS
CONDITIONAL ON AMOUNT OF SURFACE BASED INSTABILITY WE CAN ACHIEVE.
THERE LOOKS TO BE PLENTY OF WIDESPREAD LIFT SUPPORTING STORM
DEVELOPMENT WITH THE UPPER LEVEL COLD POOL IN PLACE AND THE ENTRANCE
REGION OF A JET STREAK OVER THE REGION. THERE ARE FAVORABLE WIND
PARAMETERS ASSOCIATED WITH THE FRONTAL PASSAGE. BULK SHEAR VALUES
AROUND 40-50 KNOTS...BOTH 0-3KM AND 0-1 KN HELICITY IN EXCESS OF 300
M2/S2. LOOKING AT CAPE VALUES...THOUGH NAM MUCAPE IS ADVERTISED AT
800J/KG...NEITHER THE NAM OR RUC FIND MUCH IN THE WAY OF SFC BASED
CAPE WITH VALUES UP TO 100-200 J/KG WITH HIGHEST AMOUNTS FOR THE
WESTERN PART OF THE CWA. HIRES MODELS SHOW SOME ISOLATED CELLS
TRYING TO GO UP IN ADVANCE OF THE COLD FRONT WITH THE BULK OF THE
SHOWERS/STORMS OCCURRING THE FRONT ITSELF MAINLY FROM
23Z-05Z...WORKING SOUTH FROM MBS TO DTW. LOOKS LIKE SMALL HAIL AND
WIND GUSTS TO 50MPH WILL BE THE MOST LIKELY RESULTS OF THESE
STORMS...ALTHOUGH IF WE CAN GET MORE SFC BASED INSTABILITY SEVERE
STORMS WILL NOT BE OUT OF THE QUESTION.

&&

.LONG TERM...

THE WARM PATTERN LOOKS TO STICKING AROUND FOR THE EXTENDED
PERIOD...WITH POTENTIAL PSEUDO OMEGA BLOCKING PATTERN SETTING UP
LATE IN THE WEEKEND/EARLY NEXT WEEK.

CONSOLIDATING UPPER WAVES TAKES PLACE OVER ONTARIO TOMORROW...WITH
SHORTWAVE TROUGH AXIS AND SLIGHT HEIGHT FALLS TAKING PLACE LATE IN
THE DAY. STILL...WITH FAVORABLE WESTERLY WINDS AND THE TEMP GRADIENT
ADVERTISED (925 MB TEMPS OF 8 C NORTH TO 11 C SOUTH)...LOOKING AT
UPPER 50S NORTH TO MID 60S SOUTH WITH PLENTY OF SUNSHINE.

SURFACE RIDGE AXIS ARRIVING TOMORROW EVENING SHOULD ALLOW FOR
FAVORABLE RADIATING CONDITIONS...BUT WE ALREADY HAVE MODEST LOW
LEVEL WARM ADVECTION RETURNING BY SUNRISE WEDNESDAY. GUIDANCE TEMPS
IN THE 30S APPEAR REASONABLE.

A DRY WARM FRONT EXPECTED TO PUSH NORTH OF SOUTHERN LOWER MICHIGAN
DURING WEDNESDAY AS UPPER LEVEL RIDGE BUILDS OVERHEAD...PUSHING
TEMPS TO 70 DEGREES OR BETTER BASED ON FORECASTED 925 MB TEMPS OF
+15 TO +16 C. THE EXCEPTION WILL BE ACROSS THUMB REGION WHERE FRONT
WILL PROBABLY NOT CLEAR BY DAYS END...WITH BACKED SOUTHEAST FLOW
COMING OFF COOL WATERS OF SOUTHERN LAKE HURON.

DEEP SOUTHWEST FLOW OVER THE CENTRAL CONUS THURSDAY/FRIDAY...WITH
POTENTIAL UPPER LEVEL PV FILAMENT ROLLING THROUGH ON THURSDAY...PER
12Z GFS...TO TRIGGER SHOWERS AND POSSIBLE THUNDERSTORMS...AS
RESPECTABLE SURGE IN MOISTURE TAKES PLACE. CLOUDS AND CONVECTIVE
ACTIVITY COULD BE ENOUGH TO KEEP TEMPS STUCK IN THE UPPER 60S
DESPITE THE VERY MILD START TO THE DAY. THE 12Z EUROPEAN OFFERS A
DIFFERENT SOLUTION AND SUGGESTS THE SHORTWAVE/TROUGH COMING OUT OF
THE NORTHERN PLAINS WILL BE STRONGER...MOVING THROUGH ON FRIDAY.
THIS WOULD TRANSLATE TO A WARM DAY ON THURSDAY (70S) AND BETTER
CHANCE OF SHOWERS ON FRIDAY. THE CANADIAN IS MORE IN LINE WITH THE
GFS...SO WILL NOT MAKE A BIG PUSH TO EXTENDED GRIDS MUCH.

MEDIUM RANGE MODELS STILL FORECASTING AMPLIFIED PATTERN FOR THE
WEEKEND INTO EARLY NEXT WEEK...WITH LONGWAVE TROUGH OUT WEST AND
UPPER LEVEL RIDGE BUILDING NEAR THE GREAT LAKES REGION. ALMOST
SUMMER LIKE RIDGE (582-586 DAM AT 500 MB)...AND TEMPS APPROACHING 80
DEGREES IS NOT OUT OF THE QUESTION AS WE GET TO TUESDAY AS 1000-500
MB THICKNESSES CLIMB TOWARD 564 DAM. LAKE BREEZES WOULD LIKELY BE
COMING INTO PLAY HOWEVER AND WILL NEED TO REMAIN MORE CONSERVATIVE
THAT FAR OUT...ESPECIALLY WITH THE EUROPEAN PROFILES A BIT COOLER.

&&

.MARINE...

OUTSIDE OF A FEW POSSIBLE THUNDERSTORMS THIS EVENING...MARINE
CONDITIONS ARE EXPECTED TO REMAIN QUIET. UNUSUALLY MILD AIR IN PLACE
FOR EARLY MARCH WILL LEAD TO STABLE  STABLE LOW LEVEL PROFILES OVER
THE GREAT LAKES. THIS WILL MINIMIZE THE GUST POTENTIAL TO AROUND 20
KNOTS OVER THE NEXT SEVERAL DAYS. THOSE STRONGER WINDS LOOKED TO BE
CONFINED TO THE NORTH THIRD OF LAKE HURON TOMORROW...AS CHANNELING
OCCURS WITH WESTERLY FLOW.  THE NEXT CHANCE OF THUNDERSTORMS RETURNS
ON THURSDAY.

&&

.AVIATION...ISSUED 133 PM EDT MON MAR 12 2012

//DISCUSSION...

FIRST WAVE OF RAIN HAS EXITED THE AREA AS THE DRY SLOT WORKS INTO
SOUTHERN MI. THIS WILL MAKE FOR MVFR CIGS THROUGH THE
AFTERNOON. ANY LINGERING IFR CIGS BELOW 1000FT WILL LIFT RAPIDLY
AFTER ISSUANCE. ATTENTION TURNS TO LATER THIS EVENING WHEN A COLD
FRONT WILL SWEEP THROUGH SE MI BRINGING ANOTHER ROUND OF SHOWERS.
GENERAL TIMING WILL BE BETWEEN 00Z (MBS) TO 05Z (DTW/DET). POTENTIAL
EXISTS FOR SOME THUNDERSTORMS TO DEVELOP BUT COVERAGE MAY BE TOO
LIMITED TO INCLUDE IN THE TAFS AT THIS TIME. TIMING OF THE FRONT
WOULD SUGGEST MBS/FNT HAVE THE BEST CHANCE FOR THUNDER BEING ABLE TO
TAP INTO DIURNAL INSTABILITY. DRY AIR WILL ADVECT INTO THE STATE ON
TUESDAY LEADING TO CLEAR SKIES BY LATE MORNING.

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE IN CEILINGS BELOW 5000 FEET THROUGH TONIGHT.

* LOW CONFIDENCE IN THUNDERSTORM POTENTIAL THIS EVENING.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...DRK
LONG TERM....SF
MARINE.......SF
AVIATION.....DRK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 12, 4:53 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
453 PM EDT MON MAR 12 2012

MIZ047-048-053-060-131100-
MIDLAND-BAY-SAGINAW-SHIAWASSEE-
453 PM EDT MON MAR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS EVENING AND TONIGHT

TORNADO WATCH NUMBER 73 IS IN EFFECT UNTIL 11 PM EDT.

THUNDERSTORMS ARE LIKELY THIS EVENING AS A STRONG UPPER LEVEL LOW
TRACKS INTO THE CENTRAL GREAT LAKES. THERE IS A CHANCE OF SEVERE
WEATHER. DAMAGING WIND GUSTS TO 70 MPH...A TORNADO OR TWO...AND
HAIL ONE INCH IN DIAMETER OR GREATER ARE ALL POSSIBLE. THE
GREATEST RISK FOR SEVERE WEATHER WILL BE UNTIL AROUND MIDNIGHT.
STORM MOTION IS EXPECTED TO BE NORTHEAST AT 45 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY AND AGAIN OVER THE
WEEKEND AS A SERIES OF DISTURBANCES LIFT INTO THE GREAT LAKES WEEKEND.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.

SPOTTER ACTIVATION HAS OCCURRED.

MIZ049-054-055-061>063-068>070-075-076-082-083-131100-
HURON-TUSCOLA-SANILAC-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-
MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
453 PM EDT MON MAR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS EVENING AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AS A STRONG UPPER
LEVEL LOW TRACKS INTO THE CENTRAL GREAT LAKES. THERE IS A SLIGHT
CHANCE OF SEVERE WEATHER. DAMAGING WIND GUSTS TO 70 MPH...
AN ISOLATED TORNADO...AND HAIL ONE INCH IN DIAMETER OR GREATER ARE ALL
POSSIBLE IF SEVERE THUNDERSTORMS MATERIALIZE BETWEEN THE HOURS OF
7 PM AND MIDNIGHT. STORM MOTION IS EXPECTED TO BE NORTHEAST AT 45
MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY AND AGAIN OVER THE
WEEKEND AS A SERIES OF DISTURBANCES LIFT INTO THE GREAT LAKES WEEKEND.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-131100-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
453 PM EDT MON MAR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS EVENING
AS A STRONG UPPER LEVEL LOW TRACKS INTO THE CENTRAL GREAT LAKES.
THERE IS A SLIGHT CHANCE OF SEVERE WEATHER OVER FAR SOUTHERN LAKE
HURON AND SAGINAW BAY...AS WELL AS LAKE ST CLAIR AND WESTERN LAKE
ERIE. WIND GUSTS TO 60 MPH...ISOLATED WATERSPOUTS...AND HAIL ONE
INCH IN DIAMETER OR GREATER ARE ALL POSSIBLE IF SEVERE
THUNDERSTORMS MATERIALIZE BETWEEN THE HOURS OF 6 PM AND MIDNIGHT.
STORM MOTION IS EXPECTED TO BE NORTHEAST AT 40 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY AND AGAIN OVER THE
WEEKEND AS A SERIES OF DISTURBANCES LIFT INTO THE GREAT LAKES WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Mar 12, 6:55 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
655 PM EDT MON MAR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             3 S COLEMAN             43.71N 84.59W
03/12/2012  M1.25 INCH       MIDLAND            MI   STORM CHASER

&&

MR

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 6:33 PM EDTTornado WarningDTXMidland42 min
Mar 12, 7:30 PM EDTSpecial Marine WarningDTX21 min
Mar 12, 7:44 PM EDTSevere Thunderstorm WarningDTXSaginaw31 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.